66.5K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

sweats

11 REPLIES 11
Guest user
Not applicable

Re: sweats

Do you know something, mine have slightly improved with changing the time i take my tamoxifen. I used to take it at night and sweat all the next day. Now i take it in the morning not too bad during most days, and even at night i dont have too many sweats.
Coffee, tea and wine are awful for the flushes.
Got a chillow pillow it was useless for me.

I too have thought of changing to arimidex, but was pre meno at Dx aged44. since 2nd chemo no period now nearly 2 and a half years but on tamoxifen so no blood test to determne hormone status.
Had ovarian scan recently and she said there were no obviousl follicles in my ovaries anyone enlighten me???? I assumed this meant no eggs so post meno.
Blimey i cant even think after 5 yrs of tamox i will then start the menopause grrrrrrrrrrrrrrrrrrr.~Then if i am here in 5 yrs i can cope with any 'crap' just be delighted. Isnt life 'different' after DX.

Take Care Rxx

Guest user
Not applicable

Re: sweats

hi neenie

i dont know if you will be goin through the real menapause or not i was 49 when i had my chemo however i wasnt in the menapause.. I was hoping this was the real thing?? Hopefully someone can give you the answers you need.. as 34 is young but not unheard of for going through the menapause..as you say oh to be a man lol

regards frances

cherub
Member

Re: sweats

I find it useful to keep a spray can of "Cooling Mist" by the bed, also in my bag - it's basically just water in a hairspray type can. It had a very fine mist so doesn't soak you and you can get it for about a pound in discount chemist shops. I had it in the hospital with me as it was so hot in my room both times I was an inpatient.

My OH keeps one in his bag for when he plays 10 pin bowling in the hot weather, he also thinks it's a great cool down.

ForumMember
Member

Re: sweats

Hi all

Below is a link to a Breast Cancer Care publication called 'Menopausal symptoms and breast cancer' which some of you may find useful to read, please also feel free to call our helpline on freephone 0808 800 6000 for further support and information about safely managing your symptoms, the line is open Monday to Friday 9am - 5pm and Saturdays 9am - 2pm.

http://www.breastcancercare.org.uk/docs/menopausal_symptoms_jun_2006_0.pdf

Best Wishes
Lucy

Guest user
Not applicable

Re: sweats

Hi To All
I had 6 months of sweats, nonstop it felt, never had a decent nights sleep because of the heat going up and down!
Went on vit E and evening primrose oil, together, every morning, the sweats stopped within 2 weeks...haven't had them since apart from 2 days ago. I forgot my 2 magic pills and the sweats were back 2 days later.....!!! They work synergystically (spelling dodgey, I know!) Try it, it has to be taken consistently, but WOW, what an effect, without resorting to more prescription drugs!
claire

Neenie
Member

Re: sweats

Hi Ladies

I am 34 and sooooooo fed up of being woken up in the night with these horrible and very embarrasing night sweats. I had chemo but no rads and am not on any Tamoxifen etc. I have a few months of fairly regular periods and then I miss one and BAM!!! Night sweats, hot flushes, nausea and terrible tirdness. The more periods I miss the worse the symptoms of menopause get. I am praying for a period to come soon to relieve the symptoms for a while longer. I assume I am going through the true menopause as I am not on any medication, does anyone know how long a menopause brought on by chemo can take to get to the end of??????

Oh to be a man!

Neenie x

Guest user
Not applicable

Re: sweats

thanks caroleann

for cheering me up.... i didnt realise this was a false menopause.. i just thought i was kick statred by the chemo.. oh what joy more to come after the tamoxifen.. lol...

frances

Guest user
Not applicable

Re: sweats

thanks everyone for your comments i wll ask my onc about armidex and will google the chillow pillow.. again thanks frances

jaxw
Member

Re: sweats

Hi Frances,
I had the same problem as you, but I quickly found out about the 'chillow pillow' and I highly recommend it. It is worth the cost to invest in one, as it has been a lifesaver. Just google it to find where to get it from. I also make sure that I always carry a mini-fan around with me, as you never know when the 'heat' is going to happen! Available from loads of places, including M&S at about £4, and well worth every penny.

Best wishes
Annie

Guest user
Not applicable

Re: sweats

hi frances i too was on tamoxifan i lasted 6mths then got took off it .....it made my life unbearable night sweats hot flushes very emotional im now on arimidex and its a lot better for me .go back and see your onc or bc nurse tell em all whats going on with you, also the chemo n tamoxifan puts you thru a false menopause. seems after you`ve finished tamoxifan you get the privalige of going thru the real menopause , i had to have more rads on my ovaries to make sure i was able to have the arimidex you have to be post meno to have it anyway so check with your onc as i said ...............lifes bad enough going thru the treatment etc.............caroleann

RoadRunner
Member

Re: sweats

I know what you mean, the hot flushes are very hard to deal with. I have been taking starflower oil which seems to help. I've also tried acupuncture - had two sessions of that so far, and the flushes have decreased, but as they seem to come and go anyway I'm not sure yet whether this is a natural dip or down to the acupuncture.

I asked my onc about going on to Arimidex instead of Tamoxifen and would this reduce the flushes, but as I have been put into the menopause by treatment (I am 45) the Tamoxifen flushes might go but I would still have the menopause ones! So I think we're between a rock and a hard place.

Guest user
Not applicable

sweats

hi i am new to the site and hope this is the right way to do things..had twopos and chemo and radiotherapy.. my main frustration through it all was being cataulted into the menopause even though i am 50 i wasnt in the menoapuse when i started my treatment.. since completing the chemo and radiotherapy i was put on tamoxifen is there anyone out there who can help me with information or suggestions to get rid of sweats.. i continually have hot flushes and sweats in fact the water is running of me as i write this.. i was given 3 months supply of megace 40 and they seem to work .. however they have discontiued them inthe uk for some reason. i am currently trying to get them from canada.. any help would be deeply appreciated as this is drivin me mad..

frances